MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562301
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of snare loop cutting problems.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare was used in the rectum to remove polyps during a rectal polyp removal procedure performed on (b)(6) 2023.During the procedure and inside the patient, the snare wire did not cut smoothly.The specimen was damaged and could not be sent for testing.The snare was securely attached to the active cord.No visible problem was noted with the cautery pin.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of snare loop cutting problems.Block h10: investigation results a captivator snare was received for analysis.Visual inspection of the returned device revealed no problems.Functional inspection was performed and when the device was connected to the 10-inch loop fixture, the loop could extend and retract well.Electrical testing was performed, and the device was found within specification.No other problems were noted.The reported complaint of loop failure to cut was unable to be confirmed since the device was returned without any failure on it, and after a functional test, the loop could extend and retract properly, and its electrical resistance was found within specifications.In addition, since the device cannot be functionally tested by emulating the anatomical/procedural factors encountered during the procedure the reported allegation cannot be confirmed.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18405842
Report Number3005099803-2023-06857
Device Sequence Number8723754
Product Code FDI
UDI-Device Identifier08714729019312
UDI-Public08714729019312
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Model NumberM00562301
Device Catalogue Number6230
Device Lot Number0030478779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight55 KG